How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 50676
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I am looking for some advice on a rash/spots that I’m

Customer Question

Hi Pearl, I am looking for some advice on a rash/spots that I’m currently dealing with please?
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I haven’t, I am just using topical cream that I have used in the past that was prescribed for eczema.
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: No, that is all, thank you!
Submitted: 9 days ago.
Category: Medical
Expert:  Dr Basu replied 9 days ago.

Dear Customer: Greetings, this is Dr. Basu, experienced Medical Specialist and former attending physician of Harvard Medical School. I am board-certified with many years of experience. I did review your inquiry and I am hoping to give you at least some high-quality guidance here.

Please give me some time to review your concerns. Please be patient with me as I am on and off the computer so responses can be delayed at times, but I will be glad to help.

Expert:  Dr Basu replied 9 days ago.

Please post a pic of the concerned area to provide you with precise diagnosis and treatment plan.

Customer: replied 9 days ago.
Here is a picture of the rash, as well as pictures of either thigh where I am experiencing the spots.
Expert:  Dr Basu replied 9 days ago.

Thanks for the pics.

How long you have them?

Are they itchy?

Customer: replied 9 days ago.
The rash isn’t so much itchy but an uncomfortable sensation. Likewise with the spots, not itchy but can be tender and sore.
Customer: replied 9 days ago.
I first noticed this around 2 weeks ago.
Customer: replied 9 days ago.
I do play a lot of sport/gym so sometimes get the occasional sweat spot on my thigh but not to this extent, whilst I have also had around 5/6 spots on my hand during this 2 week period also.
Expert:  Dr Basu replied 9 days ago.

Thanks for the clarification.

This is likely folliculitis --bacterial infection of the hair follicles.

This can come from the gym from shred showers, towels etc.

You will need prescription antibiotic course for cure.

Customer: replied 9 days ago.
How long does the course of antibiotics usually last, just out of curiosity. And do you think that is likely the cause of both the rash and spots?
Expert:  Dr Basu replied 9 days ago.

Usually 10 day course will treat for good.

Expert:  Dr Basu replied 9 days ago.

Doxycycline 100 mg twice daily

Customer: replied 9 days ago.
Perfect, thank you very much for your help doctor!
Expert:  Dr Basu replied 9 days ago.

Best wishes and Get well soon,

I hope I was able to answer your question(s). If you would like to ask me another question in the future, you can add me as a favorite Expert. You'll have the option to do that on your "My Questions" page if you choose to rate our interaction or you can request me by name if you wish, again my name is Dr Basu.